I have been taking Byetta for almost a year. Has anyone heard of any long term side effects from Byetta?
I took Byetta for nearly two years and I had no long term effects. I’ve not heard about any long-term effects. Some practitioners like Bernstein beleive it loses effectiveness over time and should be rotated with other medication regimes (like Victoza) . And despite rumors, my face is not a result of long-term Byetta use.
Thank you so much for the info. I have to go for my routine bloodwork in a week or so & follow up with my Dr on my meds. I was just wondering about any long term side effects because the last week after I take my Byetta, I get this terrible wave of nausea come over me & I feel like I am going to throw up plus I am so hot like I am in a heat wave.lol Anyway, I am going to ask my Dr about it. I have been on Byetta for a while & have never felt as sick as I have this last week after I do my shot. When you were on Byetta did you ever have any side effects like that?
One of the report side effects of Byetta is nausea. Often patients are started on 5 mcg and then slowly moved up to a full dose of 10 mcg. I apparently have an iron stomach and could eat worms and not get nauseous. I have heard from others that had trouble and had to move slowly. I was advised by my endo to time my Byetta at one hour before meal for maximum effectiveness. I think most people have nausea on an empty stomach. So one way of minimizing side effects might be to inject right at your meal and let your food help ease the nausea. Then over time you can roll your injections back to be the recommended time before the meal.
I took it for a year and the only thing I can say is after awhile it did not effect my appetite. The same with Victoza after I was on it for 5 or 6 months it no longer had an effect. I am back on MDI insulin
I have always taken it on an empty stomach & it never did this to me before. Maybe It is just a change in by body for some unknown reason. It seems to only do it in the morning but not in the evening. I have been on 10 mcg for a long time, like I said started almost a year ago, like June 2010. Sometime it helps my appetite & sometimes not. I am going to keep taking it & talked to my Dr about it when I go.
Sometimes it helps me & sometimes not. I am wondering too if I need to change to the Victoza. My Dr said that the Byetta has greater effect on the appetite but I don’t know. I also take metformin. I am a type 2, not to the point of insulin yet.
I have been on byetta for 4-5 years now. The first year and a half I had no nausea nor any appetite suppression, and did not lose even l pound, though it did lower my glucose well. Then after 18 months, I started having the appetite suppression and some nausea and have lost 45 pounds slowly over the past 3 years or so. I take the shot, then eat immediately to help avoid nausea. I still get full very quickly and the food gets unappetizing fairly quickly. The loss of desire for food lasts the rest of the day usually, so for the past 9 months or so, I only take one shot (10 mg) a day, with my endo's full permission. I take it morning, noon, or evening, depending on if eating out or a party or something. If it is a day at home, I try to take the shot by late afternoon or before. I like to get it out of my system before bedtime or I often don't sleep well because of coldness, bloating, and mild nausea and generally feeling not as well as normal. Sometimes I handle the shot well without nausea and other times get sick to the point of throwing up. I can't see the rhyme or reason to it by what or how much I eat. I do go uncomfortably low at about 2-3 hours after the shot, and that's usually when I feel nauseated. I reach my highest glucose reading about 6 hours after the shot. I had read about the "coldness" after the shot on a different discussion list. I didn't have that the first few years of byetta, but I do now.